Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at May 6, 2021, 1:13 PM CDT for Clay County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2021, 1:13 PM CDT (18:13 UTC)
- Expired
- May 6, 2021, 1:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
County Clay County, AR
The radar
The Memphis radar (KNQA), 139 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377
WWUS84 KMEG 061813
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
113 PM CDT Thu May 6 2021
ARZ009-061845-
Clay AR-
113 PM CDT Thu May 6 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 145 PM CDT
FOR...
Western Clay County in eastern Arkansas...
At 112 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Datto, or near
Corning, moving southeast at 45 mph.
People in western Clay County should monitor this storm closely.
LAT...LON 3650 9053 3642 9035 3626 9034 3627 9068
3632 9075 3641 9075 3641 9077 3642 9077
3642 9076 3643 9078 3643 9077 3644 9078
3649 9077 3650 9078
TIME...MOT...LOC 1812Z 298DEG 37KT 3640 9070
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 6, 12:24 PM CDT, 49 minutes earlier.
Area forecast discussion, May 6, 12:24 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1224 PM CDT Thu May 6 2021 .UPDATE... See the 18z aviation discussion. && .PREV DISCUSSION... /issued 958 AM CDT Thu May 6 2021/ DISCUSSION... Current observations show a cold front draped over middle Missouri. The front should dive southeast throughout the day today into the Mid-South. Expect shower and thunderstorm development along and ahead of the front. Short range models show 1000+ MLCAPE over west Tennessee as well as modest shear values. Mid-level lapse rates close to 8 C/km will support hail development as well as gusty winds. Flooding may also be a threat inside severe storms. CAMs show showers pushing through the Missouri Bootheel and west Tennessee by 2 PM then pushing southeast toward the Tennessee/Mississippi border by 5 PM. Thunderstorms will finally be out of the area by 8 PM. Best chance for severe weather looks to be areas near the Tennessee River. Otherwise, the majority of the day will have mostly clear skies with temperatures generally in the mid 70s. Lows tonight will be in the upper 40s. Only changes made to were to update the timing of shower development. Otherwise the rest of the forecast looks to be on track. SWB PREV DISCUSSION... /issued 450 AM CDT Thu May 6 2021/ DISCUSSION... Another peaceful night across the Mid-South. Temperatures are quite cool with readings in the mid 40s to lower 50s at this hour. The latest surface analysis places a 1018mb low over southeast Iowa with a cold front extending southwest into Kansas. The upper level pattern is dominated by a large trough over the eastern two thirds of the country, with a high amplitude ridge over the west. A shortwave, currently over eastern Nebraska, will translate southeast into the Mid-South this afternoon. This will enhance lift over the region as an 80 knot jet moves overhead. CAMs are consistent with a line of showers and thunderstorms developing along an associated cold front. Limited moisture will pool ahead of the front and produce up to 1000 J/kg of CAPE this afternoon. The combination of shear and modest instability will support scattered showers and thunderstorms. Some of these storms could produce marginally severe hail and gusty winds, as mid level lapse rates approach 8 C/km. The marginal threat will be short- lived as the wave quickly ejects eastward by sundown. Surface high pressure will build into the region on Friday. Expect another stellar Spring day with plentiful sunshine, low humidity, and temperatures near 70F areawide. A trough will begin to dig across the Cascades late Friday night. This trough will produce a surface low to the lee side of the Rockies by Saturday morning. A large 998mb low will begin to eject across the Southern Plains during the day on Saturday. This will increase return flow across the Lower Mississippi Valley and help lift a warm front through Saturday afternoon. A few showers and thunderstorms will accompany this frontal boundary, mainly along and north of I-40 during this timeframe. Thereafter, the Mid-South will become entrenched in the warm sector of the cyclone through Sunday afternoon. Expect dry conditions and mild temperatures overnight. Several shortwaves will eject across the Southern Plains Sunday afternoon and help push the aforementioned surface low in close proximity to the forecast area. Widespread showers and thunderstorms are expected to develop by the afternoon hours and continue through the evening hours as a cold front pushes across the area. Instability looks modest with 500 to 1000 J/kg of MLCAPE, however, low level shear will be on the order of 250 to 350 m2/s2 of storm relative helicity. This environment will be capable of supporting all modes of severe weather including: damaging winds, large hail, and a few tornadoes. The question will be how far east into the Mid-South this threat will extend and if morning convection ahead of the front stabilizes the atmosphere. Currently, the best overlap of all severe weather parameters appears to be along and west of the Mississippi River. Will add wording for strong storms to the HWO to account for the threat along and west of the Mississippi River on Sunday. Upper level flow will be nearly zonal across the Mid-South to begin next week, as a split flow regime sets up out west. Several perturbations will translate through the region through midweek, mainly along the southern stream jet out of Mexico. Neither synoptic model resolves these waves very well attm, but they do advertise decent rain chances for Tuesday and Wednesday as a surface low moves across the Gulf Coast. A more substantial trough looks to dig into the Central U.S. near the end of next week. AC3 && .AVIATION... /18z TAFs/ Winds will shift from the northwest this afternoon and evening as cold front moves across the area. Winds will be gusty for an hour or two following the frontal passage but will diminish quickly overnight. Scattered showers and thunderstorms are expected along and ahead of this front, likely affecting the northern 3 forecast terminals, and perhaps TUP as well. VFR conditions will prevail outside of convection, but tempo restrictions to vis/ceilings are possible within these thunderstorms. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 6, 4:46 AM CDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 446 AM CDT Thu May 6 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-071200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 446 AM CDT Thu May 6 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe storms are possible across Northeast Arkansas, the Missouri Bootheel and Northwest Tennessee Thursday afternoon. Gusty winds and hail are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to severe storms are possible on Sunday as a cold front moves across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. AC3
In the hours before
Local storm report, May 6, 1:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
107 PM CDT THU MAY 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 AM TSTM WND DMG 2 SW DRESDEN 36.26N 88.71W
05/04/2021 WEAKLEY TN NWS STORM SURVEY
*** 1 FATAL *** MOBILE HOME FELL ON A MOBILE HOME.
DELAYED REPORT.
&&
MJSpecial weather statement, May 6, 1:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
113 PM CDT Thu May 6 2021
ARZ009-061845-
Clay AR-
113 PM CDT Thu May 6 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 145 PM CDT
FOR...
Western Clay County in eastern Arkansas...
At 112 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Datto, or near
Corning, moving southeast at 45 mph.
People in western Clay County should monitor this storm closely.
LAT...LON 3650 9053 3642 9035 3626 9034 3627 9068
3632 9075 3641 9075 3641 9077 3642 9077
3642 9076 3643 9078 3643 9077 3644 9078
3649 9077 3650 9078
TIME...MOT...LOC 1812Z 298DEG 37KT 3640 9070
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:13 PM CDT | Special Weather Statement | MEG | DeSoto | 32 min |
| May 6, 4:39 PM CDT | Special Weather Statement | MEG | Alcorn | 36 min |
| May 6, 4:43 PM CDT | Special Weather Statement | MEG | Benton, DeSoto, Marshall, Tate, Tippah | 32 min |
| May 6, 5:05 PM CDT | Special Weather Statement | MEG | Lee, Pontotoc, Prentiss, Tishomingo, Union | 25 min |
| May 6, 5:18 PM CDT | Special Weather Statement | MEG | Lafayette, Panola, Pontotoc | 27 min |
| May 6, 5:24 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 5 more | 66 min |
| May 6, 6:25 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 50 min |
| May 6, 2:22 PM CDT | Special Weather Statement | MEG | Lake, Obion | 23 min |
| May 6, 2:47 PM CDT | Special Weather Statement | MEG | Dyer, Lauderdale | 28 min |
| May 6, 3:03 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 42 min |
| May 6, 3:23 PM CDT | Special Weather Statement | MEG | Henry, Weakley | 37 min |
| May 6, 3:39 PM CDT | Special Weather Statement | MEG | Crockett, Gibson, Haywood, Madison | 36 min |
| May 6, 3:45 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 30 min |
| May 6, 3:49 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 26 min |
| May 6, 3:53 PM CDT | Special Weather Statement | MEG | Benton, Carroll | 37 min |
| May 6, 4:09 PM CDT | Special Weather Statement | MEG | Chester, Decatur, Hardeman, Henderson, McNairy | 36 min |
| May 6, 5:28 PM CDT | Special Weather Statement | MEG | Lauderdale | 32 min |
| May 6, 1:43 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 47 min |
| May 6, 1:48 PM CDT | Special Weather Statement | MEG | Clay | 27 min |
| May 6, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 43 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.